Aa
Aa
A
A
A
Close
Avatar universal

Abnormal Period on Contraceptive Pill

Hi I am 20 years old and have been on the pill since I was 16. I usually get my period on the 3rd inactive pill and this month it came on time only it was extremely light and stopped altogether after three hours. It stopped completely for 18 hours then I started bleeding lightly on/off kind of like spotting at the end of a period. I can't entirely remember if I took a pill late this month but I didn't miss any and I am sexually active - the pill is the only contraceptive my boyfriend and I use. I haven't been overly stressed, lost or gained weight, changed medications, been sick or anything that would cause this to happen. Could I be pregnant? Should I go to a doctor?
3 Responses
Avatar universal
Sometimes the pill just does this for no explicable reason.  I've had the odd spotting period here or there every once in a great while.  All I'd suggest is take a home test to calm your mind then carry on.
Avatar universal
I've been on the pill just over 5 years, if you're wondering that.
Avatar universal
The pill has a tendency to change the appearance, consistency,and timing of a period. Therefore I wouldn't worry about it.
Have an Answer?

You are reading content posted in the Birth Control (Contraception) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.